MAUDE Adverse Event Report: SYMMETRY SURGICAL INC. SYMMETRY SURGICAL; MAYO SCISSOR

SYMMETRY SURGICAL INC. SYMMETRY SURGICAL; MAYO SCISSOR
Model Number 32-831
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Received via voluntary medwatch report# mw5153838.Without additional details and/or return of the device, a true root cause can not be established.If additional information is obtained that is pertinent to the investigation or provides additional details a follow-up report will be provided.Until such time, this can be seen as the final report.
 
Event or Problem Description
The complainant alleges, "patient underwent repeat c-section.During surgical procedure the tip of a pair of straight mayo suture scissors broke off.The scissor tip was not retained in the patient and there was no harm to the patient.".
 
Additional Manufacturer Narrative
Received via voluntary medwatch report# mw5153838.The device was not able to be returned, however pictures were provided that confirmed the complaint.Additionally, the pictures confirmed that the lot number is 1606 which indicates that the device was manufactured in june 2016.Based on this information, it can be determined that the device had been in use for approximately 8 years prior to the damage occurring.Because the device was not returned, the material cannot be evaluated.Root cause: wear and tear.If additional information is obtained that is pertinent to the investigation or provides additional details a follow-up report will be provided.Until such time, this can be seen as the final report.
 
Event or Problem Description

Brand Name
SYMMETRY SURGICAL
Common Device Name
MAYO SCISSOR
Manufacturer (Section D)
SYMMETRY SURGICAL INC.
3034 owen drive
antioch TN 37013
Manufacturer (Section G)
SYMMETRY SURGICAL INC.
3034 owen drive
antioch TN 37013
Manufacturer Contact
steven fox
3034 owen drive
antioch, TN 37013
MDR Report Key19393494
Report Number3007208013-2024-00019
Device Sequence Number6786366
Product Code LRW
UDI-Device Identifier00887482071656
UDI-Public00887482071656
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number32-831
Device Lot Number1606
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2024
Supplement Date Received by Manufacturer04/30/2024
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Patient Sequence Number1
Patient SexUnknown